Oklahoma, 2005

Damaging Wind in Oklahoma, June 17, 2005

June 17, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 1 hour earlier.

Area forecast discussion, Jun 17, 2:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005

.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM.  THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C.  WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT.  ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE.  THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK.  OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN.  WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  96  74 /  40  30  20  20
MLU  88  70  92  71 /  50  40  30  20
DEQ  87  69  95  71 /  60  30  20  20
TXK  89  72  95  71 /  50  30  20  20
ELD  88  69  93  71 /  60  40  30  20
TYR  94  75  96  76 /  30  20  20  20
GGG  92  74  96  73 /  30  20  20  20
LFK  95  75  97  73 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

04/44
Hazardous weather outlook, Jun 16, 11:00 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The radar

The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 09:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
June 17, 3:00 AM CST
Where
McCurtain County, Valliant
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.017, -95.117

Street signs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481662.